Alert archive / New York / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Burlington, VT

July 1, 2001St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 1, 2001, 12:45 PM EDT for St. Lawrence County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2001, 12:45 PM EDT (16:45 UTC)
Expired
Jul 1, 2001, 1:45 PM EDT
In force
60 min
Issued by
NWS Burlington, VT
Area
Whole counties

County St. Lawrence County, NY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 8:15 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 011646
SVRBTV

NYC089-011745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1245 PM EDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  ST. LAWRENCE COUNTY IN NEW YORK

* UNTIL 145 PM EDT

* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST
  OF LOUISVILLE TO 15 MILES WEST OF OGDENSBURG...MOVING EAST AT 40
  MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR OGDENSBURG AROUND 100 PM EDT
  NEAR LOUISVILLE...MADRID...AND MASSENA BETWEEN 115 AND 130 PM EDT

EXPECT DAMAGING WINDS WITH THIS STORM.

WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED 
BUILDING...AWAY FROM WINDOWS. 

.END

EVENSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:11 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 1, 11:11 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1111 AM EDT SUN JUL 1 2001

UPDATED ZONES SENT OUT TO INCORPORATE LATEST SVR WX WATCH FOR VT
WHICH IS IN EFFECT TIL 4 PM. WATCH ISSUED EARLIER FOR NRN NY STILL IN
EFFECT TIL 2 PM. LARGE AREA OF SHWRS/TSTRMS MOVG ACRS NNRN NY ATTM
ASSOCD WITH PREFRONTAL TROF. MAIN FRONT NOT COMING THRU TIL THIS PM.
TO THIS POINT...NO SVR WX REPORTS IN BTV CWA WITH THIS FIRST AREA OF
CONVECTION. QUESTION IS WHETHER THIS PCPN WL STABILIZE ATMOS ENOUGH
TO OFFSET OTHER FACTORS FAVORING SVR WX. (SEE PREVIOUS AFD).

.BTV...NONE.

RJS

In the hours before

Special weather statement, Jul 1, 8:03 AM EDT, 4 hours 42 minutes before
NYZ026>031-034-035-011800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
803 AM EDT SUN JUL 1 2001

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR NORTHERN NEW YORK UNTIL 200 PM...

THE WATCH INCLUDES ST. LAWRENCE...FRANKLIN...CLINTON AND ESSEX
COUNTIES.

THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN NEW YORK AND ONTARIO
THIS MORNING.  THESE STORMS ARE EXPECTED TO INTENSIFY AND POSSIBLY
BECOME SEVERE AS THEY MOVE EAST ACROSS NORTHERN AND EASTERN NEW YORK
LATER THIS MORNING.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
LARGE HAIL.

EMERGENCY MANAGEMENT...LAW ENFORCEMENT...WEATHER SPOTTERS AND OTHER
INTERESTED PEOPLE...SHOULD MONITOR THE WEATHER...AND BE READY TO TAKE
ACTION IF SEVERE WEATHER THREATENS. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION AND RADIO...OR YOUR CABLE TELEVISION
PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT.

CADIMA
Special weather statement, Jul 1, 10:42 AM EDT, 2 hours 3 minutes before
VTZ001>012-012000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1042 AM EDT SUN JUL 1 2001

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR VERMONT UNTIL 400 PM...

THE WATCH INCLUDES GRAND ISLE AND THE ADJACENT WATERS OF LAKE CHAMPLAIN...
FRANKLIN...ORLEANS...ESSEX...CHITTENDEN...LAMOILLE...CALEDONIA...WASHINGTON
...ADDISON...RUTLAND...ORANGE...AND WINDSOR COUNTIES. THUNDERSTORMS WERE DEVELOPING
ACROSS NORTHERN NEW YORK AND ONTARIO LATE THIS MORNING. THESE STORMS ARE
EXPECTED TO INTENSIFY AND POSSIBLY BECOME SEVERE AS THEY MOVE EAST ACROSS
VERMONT THIS AFTERNOON.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
LARGE HAIL.

EMERGENCY MANAGEMENT...LAW ENFORCEMENT...WEATHER SPOTTERS AND OTHER
INTERESTED PEOPLE...SHOULD MONITOR THE WEATHER...AND BE READY TO TAKE
ACTION IF SEVERE WEATHER THREATENS. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION AND RADIO...OR YOUR CABLE TELEVISION
PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT.

GOFF

Nearby

Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.